Aa
A
A
Close
Avatar universal
Hot and cold flashes???
Ok, for the ones that know my situation, I have been getting these REALLY bad hot and cold flashes this past few days. One extreme to another. One min I will be freezing so bad I'm shivering and my teeth are chattering and then a min,hour, few hours (always different)goes by and I am so hot that I'm sweating like crazy and have to sit outside to try and cool off. Could this be a side affect from the pain medication that I am on? I'm taking oxycodone and diazepam. I have never experianced anything like this before. At first I thought it was just a freak thing, but it's been going on for a few days now and it's kinda getting hard to deal with. I'm asuming it has to do with the pain and/or meds that I'm experiancing. Before all of this started I never really had any medical issues. Sometimes I feel like I'm falling apart. There always seems to be something new going on. anybody have any idea's? I'm hoping that it has something to do with my current problem. I don't think that I could handle a new medical problem right now.
Cancel
7 Answers
Page 1 of 1
Avatar universal
I have no clue. Just wanted to say that im sorry your in so much pain, I have read almost every post you have had in the past 2 weeks. And I cant imagine feeling the way you do. I hope you are feeling better soon. :)
Kendrea
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you so much!! I have been feeling very alone and depressed with all of this and your support means the world to me! thank you!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey Girl! Hang in there. It could be the pain meds. Please don't get offended but how old are you? :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have been on the oxycodone for about 2 weeks and  diazapam for just a few days. My Dr. told me that I could develope a dependance to these meds. How long does it take to get addicted? What do I do if that happens?? I don't see the surgeon till the 15th and then I have to wait till the surgery. I have no idea when that will be. I can't function without these meds and then I'm asuming that after the hysterectomy I will need some sort of pain meds. What do I do? How do I know if that is what is causing the hot/cold flashes?
My sister has been taking prescription narcotic meds for years and is highly addicted, but isn't using them for pain. I have seen her suffer for years and she has almost died severl times. I'm not using them for the "high", but could I end up like her? I
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You really have to be careful.  Hot/cold flashes are associated w/pain medication and CAN be a side effect, (also a sign of withdrawl.)  I know their prescribed for you, but there is a high addictive rate.(Something you may not be able to help, given the circumstances.)  It may be withdrawl symptoms, if a enough time has gone by since your last pill or your body adjusting to the dose you are on and "needing" more.  I really hope you feel better.  You are going through so much.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
No offence at all. I'm 28. So I'm really doubting that it's menopause if that is what you were thinking. I too was thinking that it was the pain meds, but when I got my prescription filled there is info that comes with it and there wasn't anything about hot and cold flashes. So I'm not sure what it could be.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You may not be able to help the physical dependency.  I read in another post that you went 12 hours w/out taking a pill.  That can cause hot/cold flashes.  W/alot of medications that are taken daily, there is no way around a physical dependency.  For example, anti depressants.  One can't just quit those cold turkey w/out experiencing withdrawl symptoms. They have to be tapered off. I don't believe you have a "mental" dependency on the pain meds, like your sister.  There is a difference between emotional and physical dependency.  Your doctor will have to ween you off them, when your ready.  But that certainly can explain why you are having hot/cold flashes.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
790669 tn?1465192699
Blank
KTowne, and Des_a_rae commented on KTowne's status
30 mins ago
2020005 tn?1464196836
Blank
KTowne commented on photo
32 mins ago
4769306 tn?1451008167
Blank
KeeLolo commented on photo
55 mins ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
4851940 tn?1385441629
Blank
United Kingdom
1340994 tn?1374197577
Blank
Raleigh, NC
136956 tn?1425609872
Blank
Mississauga, ON
973741 tn?1342346373
Blank
134578 tn?1463413330
Blank
Avatar universal
Blank
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
4851940 tn?1385441629
Blank
United Kingdom
1340994 tn?1374197577
Blank
Raleigh, NC
136956 tn?1425609872
Blank
Mississauga, ON
973741 tn?1342346373
Blank
134578 tn?1463413330
Blank
Avatar universal
Blank